Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Treatment for blood clots in brain

If blood clots in someones brain isn't caused from their heart , what else would it be linked to medically? If blood clots in someones brain isn't caused from their heart, what else would it be linked to medically?
Asked On : Sun, 20 Dec 2009
Answers:  1 Views:  555
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
I'm assuming you mean someone had a stroke caused by a blood clot (ischemic stroke) as opposed to a bleeding stroke (heamorrhagic stroke)... Blood clots inside arteries are caused by a variety of things. Blood is constantly in balance between clotting itself and thinning itself. When the balance is met things are good. When it tips in eitehr direction, you can bleed out, or have clots form. Once clots form, the tend to get "caught" in the narrowest passageway. Depending on where that artery is, different symptoms can occur. If its the head you get a stroke, if its the foot you get blue toes etc... Clots can form on the "right side" or venous circulation (DVT). But for them to get to theleft side (systemic circulation) you need a hole in the heart to pass through. Otherwise they get filtered by the lung. Clots that form on the left side (arterial in origin) can be form a variety of reasons. Most common is atrial fibrillation, an irregular beating of the heart. Others can be from valvular diseases such as mitral stenosis or incompetent mitral valve prolapse. They can also occur if there isinfection of the heart (endocarditis). Clots can also form right at the site of blockage too. This is usually associated with diabetes, high blood pressure, cholesterol and smoking. Finally age is he biggest risk factor (over 70yrs). Hypercoagulability (propensity to clot more) can be caused by genetic factors (factor V deficiency, protein C or S deficiency), carrying the lupus anticoagulant gene (usually associated with repeated miscarriages). Certain drugs can cause this. Birth control pills or injections, combined with smoking is a bad combination. And the worst drug of all.... smoking. Usually this is the root of all things medical. Hope that helps.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor